Go to the main menu
Skip to content
Go to bottom
REFERENCE LINKING PLATFORM OF KOREA S&T JOURNALS
> Journal Vol & Issue
Journal of applied mathematics & informatics
Journal Basic Information
Journal DOI :
The Korean Society of Computational and Applied Mathematics
Editor in Chief :
Cheon-Seoung Ryoo / Hong-Tae Shim
Volume & Issues
Volume 31, Issue 5_6 - Sep 2013
Volume 31, Issue 3_4 - May 2013
Volume 31, Issue 1_2 - Jan 2013
Selecting the target year
DRINKING AS AN EPIDEMIC: A MATHEMATICAL MODEL WITH DYNAMIC BEHAVIOUR
Sharma, Swarnali ; Samanta, G.P. ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 1~25
DOI : 10.14317/jami.2013.001
In this paper we have developed a mathematical model of alcohol abuse. It consists of four compartments corresponding to four population classes, namely, moderate and occasional drinkers, heavy drinkers, drinkers in treatment and temporarily recovered class. Basic reproduction number
has been determined. Sensitivity analysis of
, the transmission coefficient from moderate and occasional drinker to heavy drinker, as the most useful parameter to target for the reduction of
. The model is locally asymptotically stable at disease free or problem free equilibrium (DFE)
< 1. It is found that, when
= 1, a backward bifurcation can occur and when
> 1, the endemic equilibrium
becomes stable. Further analysis gives the global asymptotic stability of DFE. Our aim of this analysis is to identify the parameters of interest for further study with a view for informing and assisting policy-makers in targeting prevention and treatment resources for maximum effectiveness.
PERIODIC SOLUTIONS FOR DUFFING TYPE p-LAPLACIAN EQUATION WITH MULTIPLE DEVIATING ARGUMENTS
Jiang, Ani ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 27~34
DOI : 10.14317/jami.2013.027
In this paper, we consider the Duffing type p-Laplacian equation with multiple deviating arguments of the form
. By using the coincidence degree theory, we establish new results on the existence and uniqueness of periodic solutions for the above equation. Moreover, an example is given to illustrate the effectiveness of our results.
t-CONVEX VAGUE SETS
Saeid, Arsham Borumand ; Rafsanajani, Marjan Kuchaki ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 35~43
DOI : 10.14317/jami.2013.035
In this paper, we introduce the notion of
-convex vague sets and study their properties in details.
APPLICATION OF CONVOLUTION SUM ∑
Kim, Daeyeoul ; Kim, Aeran ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 45~54
DOI : 10.14317/jami.2013.045
. From the formula
, we find the Diophantine solutions for modulo
SOLUTION OF THE SYSTEM OF FOURTH ORDER BOUNDARY VALUE PROBLEM USING REPRODUCING KERNEL SPACE
Akram, Ghazala ; Ur Rehman, Hamood ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 55~63
DOI : 10.14317/jami.2013.055
In this paper, a general technique is proposed for solving a system of fourth-order boundary value problems. The solution is given in the form of series and its approximate solution is obtained by truncating the series. Advantages of the method are that the representation of exact solution is obtained in a new reproducing kernel Hilbert space and accuracy of numerical computation is higher. Numerical results show that the method employed in the paper is valid. Numerical evidence is presented to show the applicability and superiority of the new method.
NUMERICAL SOLUTION OF A CLASS OF THE NONLINEAR VOLTERRA INTEGRO-DIFFERENTIAL EQUATIONS
Saeedi, L. ; Tari, A. ; Masuleh, S.H. Momeni ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 65~77
DOI : 10.14317/jami.2013.065
In this paper, we develop the operational Tau method for solving nonlinear Volterra integro-differential equations of the second kind. The existence and uniqueness of the problem is provided. Here, we show that the nonlinear system resulted from the operational Tau method has a semi triangular form, so it can be solved easily by the forward substitution method. Finally, the accuracy of the method is verified by presenting some numerical computations.
ISOPERIMETRIC INEQUALITY IN α-PLANE
Kim, Min Seong ; Ko, Il Seog ; Kim, Byung Hak ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 79~86
DOI : 10.14317/jami.2013.079
Taxicab plane geometry and Cinese-Checker plane geometry are non-Euclidean and more practical notion than Euclidean geometry in the real world. The
-distance is a generalization of the Taxicab distance and Chinese-Checker distance. It was first introduced by Songlin Tian in 2005, and generalized to n-dimensional space by Ozcan Gelisgen in 2006. In this paper, we studied the isoperimetric inequality in
SERIES SOLUTIONS TO INITIAL-NEUMANN BOUNDARY VALUE PROBLEMS FOR PARABOLIC AND HYPERBOLIC EQUATIONS
Bougoffa, Lazhar ; Al-Mazmumy, M. ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 87~97
DOI : 10.14317/jami.2013.087
The purpose of this paper is to employ a new useful technique to solve the initial-Neumann boundary value problems for parabolic, hyperbolic and parabolic-hyperbolic equations and obtain a solution in form of infinite series. The results obtained indicate that this approach is indeed practical and efficient.
SENSITIVITY ANALYSIS OF ATMOSPHERIC DISPERSION MODEL-RIMPUFF USING THE HARTLEY-LIKE MEASURE
Chutia, Rituparna ; Mahanta, Supahi ; Datta, D. ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 99~110
DOI : 10.14317/jami.2013.099
In this article, sensitivity analysis of atmospheric dispersion model RIMPUFF is considered. Uncertain parameters are taken to be triangular fuzzy numbers, and sensitivity analysis is carried out by using the Hartley-like measure. Codes for evaluating membership function using the Vertex method and the Hartley-like measure are prepared using Matlab.
RESPONSES OF DAMPED HARMONIC OSCILLATORS TO EXCITATIONS OBEYING POISSON DISTRIBUTIONS
Lee, Hyoung-In ; Mok, Jinsik ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 111~118
DOI : 10.14317/jami.2013.111
External excitations are employed to investigate properties of optical media, with measurement data often analyzed via linear response theory. In this respect, external forcing is modeled here by well-known Poisson and negative-binomial distributions. Ensuing dynamics is examined with a special attention to the relative decay rates of damped harmonic oscillators to such external forcing, along with its relationship to other physical phenomena.
SYMMETRY PROPERTIES FOR A UNIFIED CLASS OF POLYNOMIALS ATTACHED TO χ
Gaboury, S. ; Tremblay, R. ; Fugere, J. ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 119~130
DOI : 10.14317/jami.2013.119
In this paper, we obtain some generalized symmetry identities involving a unified class of polynomials related to the generalized Bernoulli, Euler and Genocchi polynomials of higher-order attached to a Dirichlet character. In particular, we prove a relation between a generalized X version of the power sum polynomials and this unified class of polynomials.
AN INITIAL VALUE TECHNIQUE FOR SINGULARLY PERTURBED DIFFERENTIAL-DIFFERENCE EQUATIONS WITH A SMALL NEGATIVE SHIFT
Rao, R. Nageshwar ; Chakravarthy, P. Pramod ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 131~145
DOI : 10.14317/jami.2013.131
In this paper, we present an initial value technique for solving singularly perturbed differential difference equations with a boundary layer at one end point. Taylor's series is used to tackle the terms containing shift provided the shift is of small order of singular perturbation parameter and obtained a singularly perturbed boundary value problem. This singularly perturbed boundary value problem is replaced by a pair of initial value problems. Classical fourth order Runge-Kutta method is used to solve these initial value problems. The effect of small shift on the boundary layer solution in both the cases, i.e., the boundary layer on the left side as well as the right side is discussed by considering numerical experiments. Several numerical examples are solved to demonstate the applicability of the method.
ANALYSIS OF QUEUEING MODEL WITH PRIORITY SCHEDULING BY SUPPLEMENTARY VARIABLE METHOD
Choi, Doo Il ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 147~154
DOI : 10.14317/jami.2013.147
We analyze queueing model with priority scheduling by supplementary variable method. Customers are classified into two types (type-1 and type-2 ) according to their characteristics. Customers of each type arrive by independent Poisson processes, and all customers regardless of type have same general service time. The service order of each type is determined by the queue length of type-1 buffer. If the queue length of type-1 customer exceeds a threshold L, the service priority is given to the type-1 customer. Otherwise, the service priority is given to type-2 customer. Method of supplementary variable by remaining service time gives us information for queue length of two buffers. That is, we derive the differential difference equations for our queueing system. We obtain joint probability generating function for two queue lengths and the remaining service time. Also, the mean queue length of each buffer is derived.
COMMON FIXED POINT THEOREMS FOR HYBRID MAPS IN NON-ARCHIMEDEAN FUZZY METRIC SPACES
Samanta, T.K. ; Mohinta, Sumit ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 155~164
DOI : 10.14317/jami.2013.155
In this paper, we have established some common fixed point theorems for two pairs of occasionally weakly compatible hybrid maps sat-isfying a strict contractive condition in a non-archimedean fuzzy metric space. Our result extend, generalized and fuzzify several fixed point theo-rems on metric space.
ANALYTICAL SOLUTION OF SINGULAR FOURTH ORDER PARABOLIC PARTIAL DIFFERENTIAL EQUATIONS OF VARIABLE COEFFICIENTS BY USING HOMOTOPY PERTURBATION TRANSFORM METHOD
Gupta, V.G. ; Gupta, Sumit ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 165~177
DOI : 10.14317/jami.2013.165
In this paper, we apply Homotopy perturbation transform method (HPTM) for solving singular fourth order parabolic partial differential equations with variable coefficients. This method is the combination of the Laplace transform method and Homotopy perturbation method. The nonlinear terms can be easily handled by the use of He's polynomials. The aim of using the Laplace transform is to overcome the deficiency that is mainly caused by unsatisfied conditions in other semi-analytical methods such as Homotopy perturbation method (HPM), Variational iteration method (VIM) and Adomain Decomposition method (ADM). The proposed scheme finds the solutions without any discretization or restrictive assumptions and avoids the round-off errors. The comparison shows a precise agreement between the results and introduces this method as an applicable one which it needs fewer computations and is much easier and more convenient than others, so it can be widely used in engineering too.
THE NUMBER OF SOLUTIONS TO THE EQUATION (x + 1)
Yim, Ji-Mi ; Cho, Sung-Jin ; Kim, Han-Doo ; Choi, Un-Sook ; Choi, Ji-Youn ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 179~188
DOI : 10.14317/jami.2013.179
In this paper, we study the number of solutions to the equation
. This equation gives the value of the third power sum equation in case of Niho type exponents and is helpful in finding the distribution of the values
. We provide the number of the solutions using the new method.
SUFFICIENCY IN NONSMOOTH MULTIOBJECTIVE FRACTIONAL PROGRAMMING
Sharma, Sarita ; Ahmad, I. ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 189~197
DOI : 10.14317/jami.2013.189
In this paper, Karush-Kuhn-Tucker type sufficient optimality conditions are obtained for a feasible point of a nonsmooth multiobjective fractional programming problem to be an efficient or properly efficient by using generalized (
)-type I functions.
OSCILLATION OF HIGHER-ORDER NEUTRAL DIFFERENTIAL EQUATIONS WITH POSITIVE AND NEGATIVE COEFFICIENTS AND MIXED ARGUMENTS
Sun, Yuangong ; Liu, Zhi ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 199~209
DOI : 10.14317/jami.2013.199
In this paper, we study the oscillation problem of the following higher-order neutral differential equation with positive and negative coefficients and mixed arguments
are real numbers. Without imposing any restriction on
, we establish several oscillation criteria for the above equation in two cases: (i)
. As an interesting application, our results can also be applied to the following higher-order differential equation with positive and negative coefficients and mixed arguments
. Two numerical examples are also given to illustrate the main results.
FUZZY STRONG IDEALS OF BH-ALGEBRAS WITH DEGREES IN THE INTERVAL (0, 1]
Kim, Eun Mi ; Ahn, Sun Shin ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 211~220
DOI : 10.14317/jami.2013.211
In defining a fuzzy strong ideal in BH-algebras, several degrees are provided, and then related properties are investigated.
THREE-POINT BOUNDARY VALUE PROBLEMS FOR HIGHER ORDER NONLINEAR FRACTIONAL DIFFERENTIAL EQUATIONS
Khan, Rahmat Ali ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 221~228
DOI : 10.14317/jami.2013.221
The method of upper and lower solutions and the generalized quasilinearization technique is developed for the existence and approximation of solutions to boundary value problems for higher order fractional differential equations of the type
, the nonlinear function f is assumed to be continuous and
is the fractional derivative in the sense of Caputo. Existence of solution is established via the upper and lower solutions method and approximation of solutions uses the generalized quasilinearization technique.
LIE SYMMETRY ANALYSIS AND INVARIANT SOLUTIONS OF THE GENERALIZED FIFTH-ORDER KDV EQUATION WITH VARIABLE COEFFICIENTS
Wang, Gang-Wei ; Liu, Xi-Qiang ; Zhang, Ying-Yuan ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 229~239
DOI : 10.14317/jami.2013.229
This paper studies the generalized fifth-order KdV equation with variable coefficients using Lie symmetry methods.Lie group classification with respect to the time dependent coefficients is performed. Then we get the similarity reductions using the symmetry and give some exact solutions.
ON THE MARTINGALE PROPERTY OF LIMITING DIFFUSION IN SPECIAL DIPLOID MODEL
Choi, Won ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 241~246
DOI : 10.14317/jami.2013.241
Choi  identified and characterized the limiting diffusion of this diploid model by defining discrete generator for the rescaled Markov chain. In this note, we define the operator of projection
on limiting diffusion and new measure
. We show the martingale property on this operator and measure. Also we conclude that the martingale problem for diffusion operator of projection is well-posed.
ALMOST PERIODIC SOLUTION FOR A n-SPECIES COMPETITION MODEL WITH FEEDBACK CONTROLS ON TIME SCALES
Li, Yongkun ; Han, Xiaofang ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 247~262
DOI : 10.14317/jami.2013.247
In this paper, using the time scale calculus theory, we first discuss the permanence of a
-species competition system with feedback control on time scales. Based on the permanence result, by the Lyapunov functional method, we establish sufficient conditions for the existence and uniformly asymptotical stability of almost periodic solutions of the considered model. The results of this paper is completely new. An example is employed to show the feasibility of our main result.
FOURIER SERIES ACCELERATION AND HARDY-LITTLEWOOD SERIES
Ciszewski, Regina ; Gregory, Jason ; Moore, Charles N. ; West, Jasmine ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 263~276
DOI : 10.14317/jami.2013.263
We discuss the effects of the
and Lubkin acceleration methods on the partial sums of Fourier Series. We construct continuous, even H
lder continuous functions, for which these acceleration methods fail to give convergence. The constructed functions include some interesting trigonometric series whose properties were investigated by Hardy and Littlewood.
h-STABILITY OF THE NONLINEAR PERTURBED DIFFERENCE SYSTEMS VIA n
Ryu, Dae Hee ; Kim, Hyeock Jin ; Goo, Yoon Hoe ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 277~284
DOI : 10.14317/jami.2013.277
In this paper, we investigate
-stability of the nonlinear perturbed difference system via
BLOWUP PROPERTIES FOR PARABOLIC EQUATIONS COUPLED VIA NON-STANDARD GROWTH SOURCES
Liu, Bingchen ; Hong, Zhenzhen ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 285~297
DOI : 10.14317/jami.2013.285
This paper deals with parabolic equations coupled via nonstandard growth sources, subject to homogeneous Dirichlet boundary conditions. Three kinds of necessary and sufficient conditions are obtained, which determine the complete classifications for non-simultaneous and simultaneous blowup phenomena. Moreover, blowup rates are given.
FRACTIONAL CHEBYSHEV FINITE DIFFERENCE METHOD FOR SOLVING THE FRACTIONAL BVPS
Khader, M.M. ; Hendy, A.S. ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 299~309
DOI : 10.14317/jami.2013.299
In this paper, we introduce a new numerical technique which we call fractional Chebyshev finite difference method (FChFD). The algorithm is based on a combination of the useful properties of Chebyshev polynomials approximation and finite difference method. We tested this technique to solve numerically fractional BVPs. The proposed technique is based on using matrix operator expressions which applies to the differential terms. The operational matrix method is derived in our approach in order to approximate the fractional derivatives. This operational matrix method can be regarded as a non-uniform finite difference scheme. The error bound for the fractional derivatives is introduced. The fractional derivatives are presented in terms of Caputo sense. The application of the method to fractional BVPs leads to algebraic systems which can be solved by an appropriate method. Several numerical examples are provided to confirm the accuracy and the effectiveness of the proposed method.
ON APPROXIMATIONS FOR GI/G/c RETRIAL QUEUES
Shin, Yang Woo ; Moon, Dug Hee ;
Journal of applied mathematics & informatics, volume 31, issue 1_2, 2013, Pages 311~325
DOI : 10.14317/jami.2013.311
The effects of the moments of the interarrival time and service time on the system performance measures such as blocking probability, mean and standard deviation of the number of customers in service facility and orbit are numerically investigated. The results reveal the performance measures are more sensitive with respect to the interarrival time than the service time. Approximation for
retrial queues using
retrial queue is presented.